Hail, Polk
- When
- May 3, 3:38 PM CST
- Where
- Polk County, 3 mi N of Livingston
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 30.743, -94.930
Golf ball size hail reported along FM 350.
Numerous thunderstorms passed across southeastern Texas on the evening of May 3rd.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
Numerous thunderstorms passed across southeastern Texas on the evening of May 3rd.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at May 3, 2:03 PM CST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
303 PM CDT THU MAY 3 2007
.UPDATE...
SPC HAS ISSUED TORNADO WATCH 219 THROUGH 04Z. ZONES OUT SHORTLY
WITH THE NEW HEADLINE. 43
&&
.PREV DISCUSSION... /ISSUED 246 PM CDT THU MAY 3 2007/
DISCUSSION...
DESPITE RELATIVELY DEEP MOISTURE AND FAVORABLE UPPER LEVEL
WINDS... CONVECTION HAS HAD A DIFFICULT TIME DEVELOPING TODAY. PER
OUR AFTERNOON DISCUSSION YESTERDAY...MESO-SCALE INFLUENCES SEEM TO
HAVE DELAYED THE ATMOSPHERES ABILITY TO RECHARGE. CONVECTIVE TEMPS
ARE IN THE LOWER 80S AND NOW THAT TEMPS ARE 81-83...THE RADAR HAS
BEGUN TO SHOW MORE SIGNS OF LIFE. WILL KEEP POPS IN THE CHANCE
CATEGORY OVER THE EAST AND SLIGHT CHANCE WEST. INSTABILITY
PARAMETERS STILL FAVOR A FEW STORMS BECOMING SEVERE. SEE SWOMCD
00665 FOR FURTHER DETAILS. THE BACK SIDE OF THE UPPER LEVEL TROUGH
REMAINS CLOSE ENOUGH TO THE NORTHERN HALF OF SE TX ON FRIDAY TO
WARRANT 20 POPS. OTHERWISE A BUILDING RIDGE WILL USHER IN MUCH
WARMER TEMPS AND LOWER RAIN CHANCES. SW FLOW ALOFT WILL BRING A
SERIES OF WEAK DISTURBANCES ACROSS CENTRAL TEXAS SUN-WED. HAVE
BROAD-BRUSHED 20 POPS FOR ISOLATED SHOWERS THAT WILL BE POSSIBLE
AS THE DISTURBANCES PUSH ACROSS.
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 69 88 72 88 71 / 20 20 10 10 10
HOUSTON (IAH) 70 87 71 89 72 / 40 10 10 10 10
GALVESTON (GLS) 74 82 74 83 74 / 10 10 10 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 4 PM CDT THIS
AFTERNOON FOR THE FOLLOWING ZONES: GALVESTON BAY...WATERS
FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60
NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...43HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 331 PM CDT THU MAY 3 2007 TXZ163-164-176>179-195>200-210>214-226-227-235>238-042045- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 331 PM CDT THU MAY 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...LATE AFTERNOON AND TONIGHT TORNADO WATCH IN EFFECT THROUGH 11 PM FOR MUCH OF SOUTHEAST TEXAS A SLOW MOVING UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO PUSH ACROSS EAST TEXAS THROUGH THIS EVENING. TEMPERATURES HAVE WARMED INTO THE LOWER 80S LATE THIS AFTERNOON AND THIS HAS ALLOWED THUNDERSTORMS TO DEVELOP. WIND SHEAR IS EXPECTED TO STRENGTHEN THIS EVENING AND THIS WILL PROVIDE A FAVORABLE ENVIRONMENT FOR SEVERE STORMS...SOME POSSIBLY TORNADIC. SINCE TEMPERATURES ALOFT ARE RATHER COLD...SOME OF THE STORMS COULD PRODUCE LARGE HAIL. BRIEF HEAVY RAIN WILL ALSO BE POSSIBLE BUT DUE TO RELATIVELY FAST STORM MOTION...EXCESSIVE RAIN IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGEMENT AND STORM SPOTTERS SHOULD BE PREPARED FOR ACTIVATION.
The Houston radar (KHGX), 142 km away, was scanning. The volume nearest the first event began at 21:39 UTC.
8 hail, 2 tornado, 2 funnel cloud, 1 thunderstorm wind. Local standard time, as filed.
Golf ball size hail reported along FM 350.
Metro traffic reported half dollar size hail.
Spotted just west of Livingston near Highway 190 and Highway 59.
Half dollar size hail between Porter and New Caney.
Funnel cloud sighted from Moore Street.
Tornado first touched down near the intersection of Teresa and Punkin Streets approximately 1 1/2 miles west of Highway 59. Tornado traveled southeast and produced more damage near Dunn and Louise Streets. Second touchdown produced damage on Leonard Street. Majority of damage was to trees being sheared off or blown down. Minor damage to a home on the corner of Dunn and Louise Streets. A tree was down on top of an uninhabited mobile home on Leonard Street.
Hail damage to vehicle windshield off of Johnson Road approximately 1 mile east of Highway 59.
Reported in the Fox Run subdivision.
Reports of significant damage to a mobile home, a barn blown over, and power poles blown down.
Funnel cloud sighted between New Caney and Porter at the intersection of FM 1314 and Highway 59.
Reported on Interstate 45.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyThe tornado archive for Texas, 2007Warnings in Texas, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30822, 30823, 51912, 30830, 30831, 30837, 32146, 32147, 32148, 32149, 32150, 32151, 30829.